Hearing loss with Bisoprolol

I'm an AF sufferer, taking Rivaroxaban and 1.25mg Bisoprolol with 62.5mmg Digoxin since June 2015. In October 2015 I suffered an unexplained sudden hearing loss in my left ear and then in December 2016 got two"bangs" in my right ear combined with a severe headache which still persists. No explanation can be found and have also had a CT brain scan to eliminate a possible source of the severe headache. From what I can discover on line, the only likely cause of the hearing loss (and the ongoing headache) appears to be the beta blocker Bisoprolol -- as is widely reported both here and in America. My consultant, who has my full history, suggests stopping both Bisoprolol and Digoxin -- but I'm most concerned that this would increase my AF and blood pressure. Has anyone had a similar experience?

2 Replies

oldestnewest
  • Hi Leo - No, sorry I haven't had any experience like you mention and had no idea that Bisoprolol could cause hearing loss, though I've just looked it up and see that it's a rare side effect. I would take the advice of your consultant, he is the man with the most experience of helping people with your condition. I guess if your AF started up again you could always try a completely different type of pill.

    I really feel for you with regards to your headache, loss of hearing and all that you've experienced. Let's hope a solution/explanation can soon be found.

    Big healing hug.

    Jean

  • I'm on the same meds as you but higher dosage, I had the same symptoms at 1st but after a few months they disappeared, but I still get the symptoms every now and then but very rare now :)

You may also like...